MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a centrifugal pump 5 (cp5) gave motor controller centrifugal pump 1 failure message at setup.There was no patient involvement.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in matsudo city, japan.Livanova initiated an investigation.This report was due on december 02, 2023; however, due to a network disruption at livanova, the ability to submit mdrs was lost on (b)(6) 2023, before this report was ready to submit.The report was prepared and submitted immediately following restoration of the livanova systems.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: the unit was manufactured in 2015 and according to the analysis of the complaints database no similar events have been reported in the past.No service activity has been scheduled yet for this device.However, based on livanova knowledge the most likely error code associated to motor control failure on cp5 drive unit is the error code 458.The error code (458) can be due to a failure in the internal can communication between the computer board hkr (located in the cp5 control panel) and the motor control board hms (located in the drive unit).Based on the current level of information, the most likely root causes of the reported malfunction could be the following: - defective computer board (hkr); - defective motor control board (hms); - an incorrect connection between the cp5 drive unit and the cp5 control panel, which has led to a disconnection of the drive unit cable from the panel, resulting in a motor control failure.If service activity will be performed on this device or any additional information is received, a follow up on final report will be submitted.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key18417466
Report Number9611109-2023-00670
Device Sequence Number15490203
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)151130
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date12/29/2023
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown